Maryland, 2002

Tornadoes and Damaging Winds in Maryland, May 13, 2002

May 13, 2002 · NWS AKQ · 13 events in 4 counties and zones

10 thunderstorm wind, 3 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$355,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 13, 2:30 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, May 13, 2:30 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
330 PM EDT MON MAY 13 2002

TRIPLE PT LOW & ASSCTD STRNG CDFRNT TO MOVE OFFSHORE AFTR MIDNITE
TAKING ALL WX WITH IT. WILL CARRY CHC POPS THRU ERLY MORN E SCTNS
MIDNITE W. COOLER/DRYER CNDTNS FOLLOWS THRU LATE WEEK AS H5 RIDGE
SLIDES E UNDER ERN TROF. SHUD SEE SCT-BKN CLDS TUE (SPCLLY NE SCTNS)
AS WK TROF/COOL POOL ALFT INTERACTS WITH STRNG MAY SUN. GSTY W-NW
WNDS ALONG WITH LWR DP TMPS MAY PRODUCE SOME FIRE WX CONCERNS TUE.

ERN TROF LIFTS NE LATER THIS WEEK...ALLOWING RETURN SW FLOW TO SET
UP. XPCT ANTHR WRMG TREND STARTING THU AS SFC HIGH MOVES OFFSHORE.
AVN DROPS ANTHR CDFRNT S ACROSS NEW ENGLAND STATES ON FRI...NOT
GETTING INTO FA UNTIL ERLY SAT. WILL CONT CRNT FCST & KEEP FRI DRY.
CHC POPS SAT INTO SUN WITH SAID FROPA.

CWF...SCA FLAGS CONT THRU TUE FOR CHES BAY / CSTL WTRS AS GSTY SW
WNDS SHFT INTO NW BEHIND FROPA TONITE.

FCSTID = 44

.AKQ...
MD...SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE.
     TORNADO WATCH UNTIL 7 PM FOR MDZ021>025
NC...SMALL CRAFT ADVSY VA/NC BRDR TO CURRITUCK BEACH LIGHT.
VA...SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRDR AND CHES BAY
     SMITH PT TO CAPE HENRY.
     SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES
     VAZ048-049-060>074-076>090
     TORNADO WATCH UNTIL 7 PM FOR VAZ075

In the hours before

Local storm report, May 13, 3:19 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
419 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TREES DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

FOSTER
Local storm report, May 13, 3:29 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
429 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

JEF
Special weather statement, May 13, 6:02 PM EST, 1 hour 48 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-061>100-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT MON MAY 13 2002

...THE TORNADO WATCH HAS EXPIRED FOR THE MARYLAND EASTERN SHORE AND
WESTMORELAND COUNTY IN THE NORTHERN NECK...
...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS BEEN ISSUED FOR MOST OF
VIRGINIA AND NORTHEAST NORTH CAROLINA IN EFFECT UNTIL MIDNIGHT...

THE WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES...

IN VIRGINIA...

  ACCOMACK...AMELIA...BRUNSWICK...CAROLINE...CHARLES CITY...
  CHESAPEAKE...CHESTERFIELD...CUMBERLAND...DINWIDDIE...ESSEX...
  FLUVANNA...GLOUCESTER...GOOCHLAND...GREENSVILLE...HANOVER...
  HENRICO...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...KING
  WILLIAM...LANCASTER...LOUISA...LUNENBURG...MATHEWS...MECKLENBURG...
  MIDDLESEX...NEW KENT...NEWPORT NEWS/HAMPTON...NORFOLK/PORTSMOUTH...
  NORTHAMPTON...NORTHUMBERLAND...NOTTOWAY...POWHATAN...PRINCE
  GEORGE...RICHMOND...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX...
  VIRGINIA BEACH...WESTMORELAND AND YORK.

IN NORTH CAROLINA...

  BERTIE...CAMDEN...CHOWAN...EASTERN CURRITUCK...GATES...HERTFORD...
  NORTHAMPTON...PASQUOTANK...PERQUIMANS AND WESTERN CURRITUCK.

THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...AND DIME SIZED HAIL IN THE WATCH AREA.

STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS.

REILLY
Local storm report, May 13, 6:19 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
719 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

JEF
Local storm report, May 13, 6:22 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
722 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0701 PM    5 N VICTORIA              VA   58 MPH TSTM WIND GUST
05/13/02   LUNENBURG

JEF
Local storm report, May 13, 6:42 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
742 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0701 PM    5 N VICTORIA              VA   58 MPH TSTM WIND GUST
05/13/02   LUNENBURG

0700 PM    SOUTH HILL                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    SPOTTER REPORTED 2 TREES
                                          DOWN IN HIS NEIGHBORS
                                          YARD.

0655 PM    CHASE CITY                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    NUMEROUS TREES DOWN
                                          BETWEEN CHASE CITY AND
                                          BOYDTON. REPORTED BY LAW
                                          ENFORCEMENT

JEF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, Somerset

When
May 13, 7:50 PM EST
Where
Somerset County, Shelltown
Rating
F1
Path length
1 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
37.983, -75.650

Numerous trees down. Mobile home destroyed.

Thunderstorm Wind, Dorchester

When
May 13, 8:00 PM EST
Where
Dorchester County, 8 mi SE of Cambridge
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
38.483, -75.983

Trees down on Beaver Neck Road.

Thunderstorm Wind, Somerset

When
May 13, 8:00 PM EST
Where
Somerset County, Mt Vernon
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
38.250, -75.817

Numerous trees down. Also, damage to trailers and homes.

Thunderstorm Wind, Wicomico

When
May 13, 8:05 PM EST
Where
Wicomico County, Allen
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.283, -75.683

Trees and power lines down.

Thunderstorm Wind, Wicomico

When
May 13, 8:05 PM EST
Where
Wicomico County, Fruitland
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.317, -75.617

Trees and wires down.

Thunderstorm Wind, Wicomico

When
May 13, 8:05 PM EST
Where
Wicomico County, Salisbury
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.367, -75.600

Trees and power lines down.

Thunderstorm Wind, Wicomico

When
May 13, 8:08 PM EST
Where
Wicomico County, Salisbury Wicomico C
Measured
54 kt (62 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.333, -75.517

Wind gust of 62 mph.

Thunderstorm Wind, Wicomico

When
May 13, 8:10 PM EST
Where
Wicomico County, Willards
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.383, -75.350

Trees down.

Tornado, Worcester

When
May 13, 8:10 PM EST to 8:22 PM EST
Where
Worcester County, Girdletree
Rating
F1
Path length
7 mi
Path width
100 yd
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
38.100, -75.400

Numerous trees down. Chicken house destroyed.

Thunderstorm Wind, Worcester

When
May 13, 8:10 PM EST
Where
Worcester County, Countywide
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
38.217, -75.300

Trees down and damage to chicken houses and residential homes in central and northern portions of county. Occurred between 845 pm and 930 pm.

Thunderstorm Wind, Worcester

When
May 13, 8:23 PM EST
Where
Worcester County, Bishopville
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
38.433, -75.183

Roof blown off house.

Tornado, Worcester

When
May 13, 8:25 PM EST
Where
Worcester County, 2 mi SW of Showell to 2 mi E of Showell
Rating
F0
Path length
6 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
38.370, -75.250

Numerous trees down or sheared off.

Thunderstorm Wind, Worcester

When
May 13, 8:35 PM EST
Where
Worcester County, Ocean City
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
38.333, -75.083

Minor damage to several structures. Roof partially torn off one building.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2002Every state in 2002This day in weather historyThe tornado archive for Maryland, 2002Warnings in Maryland, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297708, 5297642, 5297643, 5297644, 5297704, 5297705, 5297706, 5297707, 5297709, 5297712, 5297711, 5297710, 5297713.